Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 112, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 7, 2020, 8:34 AM EST for Troup County, Georgia. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2020, 8:34 AM EST (13:34 UTC)
- Expired
- Feb 7, 2020, 5:37 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Troup County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1). The gauge peaked at 8.22 ft at Feb 7, 2020, 12:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
177 WGUS42 KFFC 071334 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 834 AM EST Fri Feb 7 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... YellowJacket Creek near Hogansville affecting Troup County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC285-080333- /O.NEW.KFFC.FL.W.0112.200207T1334Z-000000T0000Z/ /YJCG1.1.ER.200207T1230Z.200207T1230Z.000000T0000Z.UU/ 834 AM EST Fri Feb 7 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Yellow Jacket Creek near Hogansville. * From this morning until further notice. * At 8 AM Friday the stage was 8.0 feet...and rising. * Flood stage is 8 feet. * At 8 feet...Minor flooding begins of the marshy wetlands and woods along the creek upstream and downstream from the stream gage on the Hammett Road bridge. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
3 follow-up statements
965
WGUS82 KFFC 071423
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
923 AM EST Fri Feb 7 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Whitesburg affecting Carroll...Coweta and
Heard Counties
YellowJacket Creek near Hogansville affecting Troup County
GAC117-121-080422-
/O.EXT.KFFC.FL.W.0036.000000T0000Z-200209T1400Z/
/APHG1.2.ER.200206T1348Z.200208T0000Z.200209T0800Z.NR/
923 AM EST Fri Feb 7 2020
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until Sunday morning.
* At 9 AM Friday the stage was 11.3 feet...and rising.
* Moderate flooding will continue.
* Flood stage is 7 feet.
* The river will continue rising to near 11.6 feet by this evening.
The river will fall below flood stage Sunday morning.
* At 12 feet...Significant flooding expands along the creek as
water reaches the bottom of a foot bridge just downstream of the
gage on Kimball Bridge Road. Backyards of homes off Seale Drive and
Gunter Court and portions of the Golf Club of Georgia are under 3
feet of water. Backyards of homes off Jade Cove Circle and La View
Circle near Roswell will be under a foot of water. The Big Creek
Greenway is flooded up to 6 feet deep. Flooding covers portions of
Rock Mill Park and the YMCA Campground off Preston Ridge Road.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC045-077-149-080422-
/O.CON.KFFC.FL.W.0091.000000T0000Z-200208T0815Z/
/WHTG1.1.ER.200207T0841Z.200207T1800Z.200208T0215Z.NO/
923 AM EST Fri Feb 7 2020
The Flood Warning continues for
The Chattahoochee River near Whitesburg.
* Until late tonight.
* At 9 AM Friday the stage was 17.5 feet...and cresting.
* Minor flooding will continue.
* Flood stage is 17 feet.
* The river will crest around 17.6 feet by this afternoon.
The river will fall below flood stage tonight.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters
reach the top of the boat ramp at Riverside Park next to the
bridge. The playground at a day use area on the west side of the
Chattahoochee Bend State Park will begin to flood.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$
GAC285-080422-
/O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200207T1230Z.200207T1330Z.000000T0000Z.UU/
923 AM EST Fri Feb 7 2020
The Flood Warning continues for
The YellowJacket Creek near Hogansville.
* Until further notice.
* At 8 AM Friday the stage was 8.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 8 feet.
* At 8 feet...Minor flooding begins of the marshy wetlands and
woods along the creek upstream and downstream from the stream gage
on the Hammett Road bridge.
&&
LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502
$$246
WGUS82 KFFC 071955
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
255 PM EST Fri Feb 7 2020
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Whitesburg affecting Carroll...Coweta and
Heard Counties
...The Flood Warning continues for the following rivers in Georgia...
YellowJacket Creek near Hogansville affecting Troup County
GAC045-077-149-080723-
/O.EXT.KFFC.FL.W.0091.000000T0000Z-200208T0723Z/
/WHTG1.1.ER.200207T0841Z.200207T1900Z.200208T0123Z.NO/
255 PM EST Fri Feb 7 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Chattahoochee River near Whitesburg.
* Until late tonight.
* At 2 PM Friday the stage was 17.6 feet...and steady.
* Minor flooding will continue.
* Flood stage is 17 feet.
* The river will fall to below flood stage by this evening.
* At 17 feet...Flood Stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 27 or Georgia Highway 16. Flood waters
reach the top of the boat ramp at Riverside Park next to the
bridge. The playground at a day use area on the west side of the
Chattahoochee Bend State Park will begin to flood.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$
GAC285-080954-
/O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/
/YJCG1.1.ER.200207T1230Z.200207T1730Z.000000T0000Z.UU/
255 PM EST Fri Feb 7 2020
The Flood Warning continues for
The YellowJacket Creek near Hogansville.
* Until further notice.
* At 2 PM Friday the stage was 8.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 8 feet.
* At 8 feet...Minor flooding begins of the marshy wetlands and
woods along the creek upstream and downstream from the stream gage
on the Hammett Road bridge.
&&
LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502
$$999 WGUS82 KFFC 072237 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 537 PM EST Fri Feb 7 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... YellowJacket Creek near Hogansville affecting Troup County GAC285-072307- /O.CAN.KFFC.FL.W.0112.000000T0000Z-200207T2237Z/ /YJCG1.1.ER.200207T1230Z.200207T1730Z.200207T2115Z.UU/ 537 PM EST Fri Feb 7 2020 The Flood Warning is cancelled for The YellowJacket Creek near Hogansville. * This takes effect immediately. * At 5 PM Friday the stage was 7.9 feet, and falling. * Flood stage is 8 feet. * The creek will continue to fall. && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 6:00 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 7, 6:00 AM EST, 2 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 600 AM EST Fri Feb 7 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 335 AM EST Fri Feb 7 2020/ SHORT TERM /Today through Saturday/... A short wave in the upper flow will move across the area this morning. The main concern is will there be accumulating snow over the far northern counties. The airmass is getting colder and you can't rule out some small accumulations, most so at the higher elevations and probably most likely on grassy surfaces and not so much the roads. Maybe a 1/2 inch or less. Otherwise the lingering light rain/showers will come to an end over areas farther south. The winds have already increased for some areas and spotty wind advisory criteria winds(20 mph sustained) can be expected but not widespread enough for an advisory. The winds will decrease quickly come evening. The models are rather inconsistent with another short wave for Saturday. Depending on the timing and if precip can be produced, there could be a rain/snow shower mix and possible small accumulations in the northeast mountains. Forecast high temperatures are running about 8 to 15 degrees below normal across the area for today and about 1 to 10 degrees below normal for Saturday. Forecast low temperatures are running within a few degrees of normal for tonight. Overall confidence is medium to high except low for snow amounts. BDL LONG TERM /Saturday Night through Thursday/... The long term portion begins with exiting clipper type system and high pressure building in its wake. This will be one of the few dry periods in the extended portion and will be a brief one. The high just north of the area through will allow for a rather cold night but seasonal with upper 20s mountains and around freezing for the remainder of North GA. We should squeeze out one additional dry day on Sunday but SW flow aloft and departing surface high should allow for above normal temps again with around 60 for the Atlanta metro and mid to upper 60s for Central GA. Next system will move in on Mon with good agreement among the long term guidance on timing. Perturbations in the SW flow aloft will allow for categorical pops by Monday afternoon. Unfortunately, rainfall amounts with this system are trending upwards with another 2 inches possible in areas that do not need it, namely far North GA. Even worse is the trend in especially the GFS of stalling the front over the area through Tuesday with an additional 2 inches transitioning to the metro portions. Overall for the event, the GFS is showing 2 to 4 inches which almost certainly create additional flooding concerns for next week. We never do get out of the SW flow and this just allows wave after wave to form along the frontal boundary bringing periods of moderate rainfall through the entire extended. Total QPF from the GFS for the extended period is on the order of 5 inches across portions of the area. The only periods of thunder for the extended will be for portions of Central GA Tuesday into Wednesday. Deese && .AVIATION... 12Z Update... A mixed bag of MVFR/VFR ceilings will improve through the day. Lingering light rain and Light snow up north will end. Surface winds WNW 12-18 kts with gusts 25-30 kts, diminishing late day/early evening. //ATL Confidence...12Z Update... Medium to high confidence for all elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 46 31 49 32 / 10 10 40 10 Atlanta 43 33 51 34 / 20 20 40 5 Blairsville 37 27 43 28 / 40 20 50 10 Cartersville 43 31 51 31 / 30 20 40 5 Columbus 48 35 57 38 / 20 20 30 10 Gainesville 42 31 46 32 / 20 20 50 10 Macon 50 34 56 36 / 10 10 20 5 Rome 42 31 51 30 / 20 20 40 5 Peachtree City 46 32 54 33 / 20 20 30 10 Vidalia 52 36 59 41 / 10 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Deese AVIATION...BDL
Hazardous weather outlook, Feb 7, 4:57 AM EST, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 457 AM EST Fri Feb 7 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 457 AM EST Fri Feb 7 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Although the rain has ended across the area, flooding will continue on many of the creeks, streams and rivers across the area. A light rain and snow mix will be possible across far north Georgia early this morning, mainly in the higher terrain. In the higher elevations, accumulations of a trace up to a 1/2 inch of snow will be possible, with locally higher amounts around an inch across the highest ridgetops. For more information please refer to our Special Weather Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Light rain and snow mix will be possible across far north Georgia on Saturday morning, mainly in the higher terrain. A dusting to less than a half an inch will be possible for the Saturday system across the Northeast mountains. Additional moderate rainfall from multiple storm systems through the extended will exacerbate ongoing river flood issues. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Feb 7, 4:36 AM EST, 3 hours 58 minutes before
Special Weather Statement National Weather Service Peachtree City GA 436 AM EST Fri Feb 7 2020 GAZ001>009-011>016-019>021-071800- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee- 436 AM EST Fri Feb 7 2020 ...SNOW SHOWERS POSSIBLE THROUGH THIS MORNING IN THE HIGHER ELEVATIONS... As much colder air rushes in across the area behind a strong storm system, scattered rain showers may mix with or change to snow showers before ending early afternoon. There is the chance to see some snow accumulations but mainly confined to the highest elevations of the north Georgia mountains, from near Amicalola Falls State Park up to the Georgia and North Carolina state line near Hiawassee. In these areas, a dusting to 1/2 inch of snow is possible, with locally higher amounts around 1 inch over the highest ridgetops. Elsewhere across far north Georgia, a few snow flurries or snow showers may mix with light rain showers late tonight into early Friday morning. No snow accumulations or impacts are expected as morning low temperatures remain above freezing, in the mid to upper 30s. Winds will also be quite strong today with frequent gusts to around 25 mph possible across the area. Along with the saturated soils, these winds will likely bring a few trees down today.
Special weather statement, Feb 7, 8:20 AM EST, 14 minutes before
Special Weather Statement National Weather Service Peachtree City GA 820 AM EST Fri Feb 7 2020 GAZ022>025-030>035-041>045-071815- Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb- 820 AM EST Fri Feb 7 2020 Cold air was spreading across north and central Georgia this morning behind a strong storm system. Temperatures ranged mostly in the mid 30s over much of the Atlanta Metropolitan area and surrounding counties. Scattered rain showers may mix with or briefly change to light snow this morning. No snow accumulation is expected...however use caution when traveling on elevated roadways...bridges...and overpasses. Temperatures will gradually rise into the upper 30s and low 40s by early afternoon.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:00 PM EST | River Flood Warning | FFC | Dooly | 32 hr |
| Feb 6, 7:16 PM EST | Special Weather Statement | FFC | Toombs | 29 min |
| Feb 6, 7:25 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 9 days |
| Feb 6, 7:47 PM EST | Special Weather Statement | FFC | Toombs | 28 min |
| Feb 6, 9:11 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 62 hr |
| Feb 6, 10:21 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 48 hr |
| Feb 6, 11:10 PM EST | River Flood Warning | FFC | Floyd | 17 days |
| Feb 6, 11:26 PM EST | River Flood Warning | FFC | Troup | 21 days |
| Feb 6, 11:58 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 20 hr |
| Feb 7, 12:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 30 hr |
| Feb 7, 1:15 AM EST | River Flood Warning | FFC | Cobb, Paulding | 14 hr |
| Feb 7, 6:01 AM EST | River Flood Warning | FFC | Monroe | 18 hr |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 7, 8:24 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 13 hr |
| Feb 7, 8:27 AM EST | River Flood Warning | FFC | Cherokee, Forsyth | 2 hr |
| Feb 7, 8:49 AM EST | River Flood Warning | FFC | Putnam | 21 hr |
| Feb 7, 9:43 AM EST | River Flood Warning | FFC | Floyd | 22 days |
| Feb 7, 11:01 AM EST | River Flood Warning | FFC | Pulaski | 35 hr |
| Feb 7, 11:02 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 26 hr |
| Feb 7, 11:07 AM EST | River Flood Warning | FFC | Jefferson, Washington | 11 hr |
| Feb 7, 11:35 AM EST | River Flood Warning | FFC | Fulton | 18 hr |
| Feb 7, 12:16 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 71 hr |
| Feb 7, 3:31 PM EST | River Flood Warning | FFC | Jones, Monroe | 8 hr |
| Feb 7, 3:47 PM EST | Winter Weather Advisory | FFC | Banks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 28 more | 28 hr |
| Feb 7, 4:03 PM EST | River Flood Warning | FFC | Newton, Walton | 19 hr |
| Feb 7, 5:10 PM EST | River Flood Warning | FFC | Newton | 52 hr |
| Feb 7, 5:34 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 15 hr |
| Feb 7, 6:46 PM EST | River Flood Warning | FFC | Newton | 21 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.